Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having cough and feeling heaviness in chest. Pneumonia or bronchitis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 339 Questions
My chest feels heavy and I have a horrible cough it is not a dry cough and the phlem doesn't have blood??
Pneumonia or bronchitis or neither? Help!!!
Posted Sat, 16 Mar 2013 in Lung and Chest disorders
Answered by Dr. Enrique Molina 21 minutes later
Hi XXXXXXX, I will be happy to assist.
It is hard to say what is the cause of your symtpoms, but the most common cause of your symptoms is a viral infection, although a bacterial infection could also be the cause.
If you do not have shortness of breath or severe chest pain then you should rest, take plenty of fluids. You could also take over the counter medications that contains Guaifenesin (expectorant) and dextrometorphan (cough suppressant), which are the medications within for example Robitussin DM, Mucinex, etc.
If your symptoms are severe or you have shortness of breath, or do not start to improve within 48 hours you should visit a physician for further evaluation and possible antibiotic treatment.
Hope that helps, let me know if you have any further questions or concerns
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor